Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 15, 2007, 9:31 PM EDT for Decatur County, Jennings County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2007, 9:31 PM EDT (01:31 UTC)
- Expired
- May 15, 2007, 10:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 88 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 160132
SVRIND
INC031-079-160200-
/O.NEW.KIND.SV.W.0029.070516T0131Z-070516T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 PM EDT TUE MAY 15 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DECATUR COUNTY IN CENTRAL INDIANA...
NORTHERN JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1000 PM EDT
* AT 927 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NORTH VERNON...OR
ABOUT 13 MILES NORTHEAST OF SEYMOUR...AND MOVING NORTHEAST AT 30
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTPORT BY 940 PM EDT...
MILLHOUSEN BY 955 PM EDT...
NEWPOINT BY 1000 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 141 AND 143.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3911 8579 3892 8578 3905 8547 3919 8545
3927 8530 3937 8529
$$
JEH1 follow-up statement
000
WWUS53 KIND 160150
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
948 PM EDT TUE MAY 15 2007
INC031-079-160200-
/O.CON.KIND.SV.W.0029.000000T0000Z-070516T0200Z/
DECATUR-JENNINGS-
948 PM EDT TUE MAY 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHEASTERN JENNINGS AND SOUTHEASTERN DECATUR COUNTIES...
AT 944 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF MILLHOUSEN...OR ABOUT 21 MILES SOUTHWEST OF
BATESVILLE...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MILLHOUSEN BY 1000 PM EDT...
THE JENNINGS COUNTY SHERRIFF REPORTED TRESS WERE BLOWN DOWN IN
SOUTHERN JENNINGS COUNTY AROUND 935 PM EDT.
LAT...LON 3923 8558 3900 8558 3905 8547 3919 8545
3927 8530 3937 8529
$$
JEHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 7:20 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 15, 7:20 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 720 PM EDT TUE MAY 15 2007 .AVIATION...DISCUSSION FOR 160000Z TAF ISSUANCE. PRE FRONTAL TROF CURRENTLY PUSHING EWD THRU THE WRN SECTIONS OF THE STATE. WND SHFT TO A MORE WLY DIRECTION WITH SOME GUSTS 25-30KTS XPCTD TO PASS THRU THE KBMG/KIND AREAS BY OR SHORTLY AFT ISSUANCE TIME. FAIRLY LRG AREA OF SHWRS/EMBEDDED TSTMS IN THE WAKE OF THE TROF. THIS ACTVTY XPCTD TO AFFECT THE TAF SITES THRU ABOUT 160500Z. HIER DEWPTS LURKING ALONG THE OH RVR...AND AS TROF PUSHES INTO THIS AREA...MORE ORGANIZED CONVECTION WL PROB DVLP...BUT THIS ACTVTY LOOKS TO STAY GENERALLY S OF THE TAF SITES...XCPT FOR MAYBE THE KBMG AREA WHICH WL HV LWR VSBYS IN HEAVIER PCPN THAN THE OTHER SITES. ACTUAL CDFNT XPCTD TO PASS ACRS THE TAF SITES A COUPLE OF HRS EITHER SIDE OF 160600Z...WITH EXTENSIVE MVFR CIGS BEHIND FROPA WHICH SHOULD LINGER BYD 161200Z. && .SHORT TERM.../TONIGHT THROUGH WEDNESDAY/ FOCUS IS ONE LOOMING TRW AND POSSIBLY SEVERE WEATHER THIS EVE. MAIN PROB WL BE TIMING ISSUES. LATEST SFC ANLYS HAD THE CD FNT FM ERN WI TO SWRN MO EARLY THIS AFTERNOON. LINE SEGMENTS AND AREAS OF TRWS WERE OCCURRING IN THE VCNTY OF THE FNT...AND ALSO A FEW LINES AND SCT TRWS WERE DEVELOPING AHEAD OF THE FNT FM NERN IL TO NWRN AR. WATCH IS IN EFFECT FOR FOR PARTS OF ECNTRL IL WITH A WATCH MORE THAN LIKELY ACRS THE FA BY LATE THIS AFT AS TEMPS HAVE ALREADY CLIMBED TO THE LOWER AND MID 80S UNDER FULL SS. MODELS WERE SHOWING 30+ NEAR UNIDIRECTIONAL SPEED SHEAR ACRS CNTRL INDIANA EARLY THIS EVE WITH A 40 KT LOW LVL JET AND ELONGATED AREA OF STG UVM MOVING ACRS SUGGESTING THE LIKIHOOD OF A DAMAGING WIND PRODUCING SVR SQUALL LINE. ALSO...CAPES FROM 1500-2000 J/KG WL PROVIDE PLENTY OF INSTABILITY. FINALLY...PRECIP H20 VALUES IN EXCESS OF 1.5 SUGGESTS TO THE POSSIBILITY OF LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH. SO...WL MENTION SVR STORMS AND PERIODS OF HEAVY RAINFALL IN THE ZONES. LIKELY TO CAT POPS CONT TO LOOK GOOD. BULK OF THE ACTIVITY TO BE SE OF THE FA BY DAYBREAK AS DRIER AIR FILTERS IN IN THE WAKE OF THE FNT. CYCLONIC FLOW...LINGERING MOIST AT 850 MB AND VSBL PIX/SFC OBS BEHIND THE CD FNT ACRS THE PLAINS SUGGESTS BKN DIURNAL CU ON WED DISSIPATING TOWARD EVE. && .LONG TERM.../WED THRU TUE/ FORECAST FOCUS IS ON POPS EARLY THEN TEMPS. CD FNT IS OUT OF THE AREA AND PRECIP SHUD HAVE STOPPED BY WED MORNING. BY WED NT A S/W MVS S TWD INDIANA. THIS S/W CURRENTLY IS APPARENT IN H20 IMAGERY AND LOOKS TO HOLD TOGETHER QUITE WELL. SREFS SHOW GOOD AGREEMENT IN BRINGING POPS IN TO NW FA WED NT AND LOWER POPS E FA THU WITH THIS FEATURE. MET GUIDANCE NUMBERS ARE IN THE CHC CAT FOR WED NT AND SHOW NOTHING ON THU BUT MAV MAINTAINS A SLT CHC THU. NAM AND GFS SHOW LIMITED MOISTURE BUT GOOD H7 OMEGA. WITH MDL AGREEMENT ON STRENGTH OF FORCING WILL BUMP UP TO CHC RWS WED NT AND STAY WITH SLT CHC THU. BY THU NT THE FORCING FROM THE S/W WL MV SE OF THE AREA AND HI PRES BEGINS TO BLD BACK IN. A STG UPR RDG SETS UP OVR THE PLAINS AND KEEPS QUIET WX OVR THE FA FOR THE REST OF THE PD. TEMPS WL DROP SIGNIFICANTLY BEHIND THE FNT FOR A COUPLE OF DAYS THEN BEGIN TO REBOUND ON FRI. EXPECT HIGHS IN THE MID 60S WED AND THU...LOW 70S FRI...THEN CLIMBING TO UPR 70S LOW SAT AND UPR 70S TO LOW 80S SUN-TUE. SKIES WL BE CLR TO MOCLR AFTER RAIN MVS OUT THU. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JAS SHORT TERM...MK LONG TERM...CP
Hazardous weather outlook, May 15, 5:09 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT TUE MAY 15 2007 INZ021-028>031-035>049-051>057-060>065-067>072-161000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 509 AM EDT TUE MAY 15 2007 /409 AM CDT TUE MAY 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. STORMS WILL ENTER THE LAFAYETTE AREA BY LATE AFTERNOON...REACH INDIANAPOLIS EARLY EVENING...AND THE SEYMOUR TO VINCENNES AREA BEFORE MIDNIGHT EASTERN TIME. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.